Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 8, 2011, 5:53 PM EDT for Dade County, Walker County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 5:53 PM EDT (21:53 UTC)
- Expired
- Aug 8, 2011, 6:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
Counties Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
238
WWUS82 KFFC 082153
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT MON AUG 8 2011
GAZ001-002-011-082245-
553 PM EDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS
AND FREQUENT LIGHTNING IN WALKER...CHATTOOGA AND DADE COUNTIES UNTIL
645 PM EDT...
AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF RISING FAWN TO CENTER
POST...MOVING EAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALKER...EXTREME NORTH CHATTOOGA AND DADE COUNTIES THROUGH
645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CENTER POST...RISING FAWN...STEPHENSVILLE...CEDAR
GROVE...TRENTON...SUBLIGNA...SUTTLES MILL...CLOUDLAND CANYON STATE
PARK...NAOMI...CHATTANOOGA VALLEY...NOBLE...LAFAYETTE...LINWOOD AND
COOPER HEIGHTS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3493 8534 3463 8514 3454 8516 3458 8547
3466 8555 3488 8559
TIME...MOT...LOC 2153Z 270DEG 12KT 3481 8560 3471 8550
3464 8532
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:00 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 8, 4:00 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT MON AUG 8 2011
.SHORT TERM /TONIGHT THROUGH WEDNESDAY.
PLENTY OF INSTABILITY THIS AFTERNOON WITH THE MODELS INDICATING HELP
FROM A WEAK SHORT WAVE HELPING TO SPUR SCATTERED SHOWERS AND
THUNDERSTORMS. CONVECTION IS EXPECTED TO DIMINISH WITH THE LOSS OF
HEATING.
WEAK COLD FRONT GETS CLOSE TO THE N GA BORDER TUESDAY WITH A
SURFACE THERMAL TROUGH ENHANCING OVER THE CENTRAL TO S GA AREA. THIS
IN COMBINATION WITH THE MODELS FORECASTING A SHORT WAVE TO MOVE TO
THE AREA SHOULD CAUSE ANOTHER FLAIR UP OF SHOWERS AND STORMS
POSSIBLY STARTING EARLIER THAN NORMAL FOR N-NW GA WHERE LIKELY POPS
CAN BE EXPECTED AND SCATTERED SHOWERS/STORMS(40-50 PERCENT) FOR THE
REST OF THE AREA. UPPER WAVE EXPECTED TO BE STRONG ENOUGH FOR A RISK
OF SEVERE STORMS OVER THE AREA...MOST SO FROM CARTERSVILLE NORTH.
MODELS INDICATING THE AIRMASS DRYING FOR WEDNESDAY WITH THE PASSAGE
OF THE UPPER WAVE. MUCH LESS INSTABILITY FORECAST AS WELL. ONLY
SMALL POPS EXPECTED FOR SOME OF THE COUNTIES S OF CSG/MCN.
HEAT ADVISORY WILL EXPIRE FOR SOME COUNTIES THIS EVENING BUT BE
EXTENDED FOR THE COUNTIES S OF CSG AND FROM MCN S FOR TUESDAY
AFTERNOON. PRECIP CHANCES AND POTENTIAL CLOUD COVER WILL CONTINUE TO
MAKE THE HIGH TEMPERATURE FORECAST FOR TUESDAY DIFFICULT. GENERALLY
FAVORED THE MET MOS HIGH TEMPERATURES AND A MAV/MET BLEND IN SOME
CASES. EAST AND CENTRAL GA WILL LIKELY FEEL THE HOTTEST TEMPERATURES
THE NEXT 2 DAYS.
.LONG TERM /THURSDAY THROUGH MONDAY/...
A WEAK FRONT WILL LIKELY BE ACROSS THE AREA FOR THURSDAY. PRECIP
CHANCES HIGHLY UNCERTAIN AND MAY DEPEND MOST SO ON THE INFLUENCE OF
ANY SHORT WAVES MOVING TO THE AREA. THE GFS AND EUROPEAN MODELS ARE
AT LEAST INDICATING SOME POTENTIAL FOR THIS. PATTERN HIGHLY SUMMER
LIKE FRIDAY AND SATURDAY WITH AT LEAST SOME POTENTIAL FOR
AFTERNOON/EVENING SHOWERS/THUNDERSTORMS. ANOTHER FRONT WITH A WELL
DEFINED UPPER TROUGH MOVE TO THE AREA SUNDAY INTO MONDAY THAT SHOULD
GIVE AT LEAST OK POTENTIAL FOR SHOWERS AND THUNDERSTORMS.
&&
.CLIMATE...
RECORDS FOR 08-08
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 2007 75 1989 75 2007 57 2004
1987
1981
KATL 102 1980 71 1904 82 2007 61 2004
1897 1904
KCSG 100 2006 81 1989 78 1999 61 1950
KMCN 102 2007 75 1897 77 2007 56 2004
1907
RECORDS FOR 08-09
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 105 2007 74 1997 78 2007 60 2004
1989
KATL 103 2007 73 1997 79 2007 59 1976
KCSG 100 2007 80 1997 79 2007 61 1950
KMCN 103 2007 77 1989 78 2007 61 2004
2002
RECORDS FOR 08-10
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 104 2007 74 1970 77 1987 60 1953
KATL 103 2007 75 2004 78 2007 61 1990
1898 1953
1879
KCSG 104 2007 78 2004 79 1983 62 1953
KMCN 105 2007 76 2004 76 2007 60 2002
1927
RECORDS FOR 08-11
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 2007 72 1970 79 2007 60 1989
KATL 100 2007 73 1970 81 2007 62 1917
1890
1879
KCSG 103 2007 78 1970 81 2007 63 1954
KMCN 101 2007 79 1970 78 2007 60 2002
1922
RECORDS FOR 08-12
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 104 1925 73 1970 75 1934 61 1967
KATL 98 1999 73 1940 80 1881 59 1890
1957 1922
KCSG 101 1999 81 2008 77 2010 65 1989
2004
KMCN 102 1925 74 1919 77 1925 62 1967
RECORDS FOR 08-13
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 104 1925 72 1922 75 1926 56 1964
1925
KATL 100 2007 73 1992 80 1881 56 1964
1922
KCSG 98 1995 82 1992 79 2010 61 1964
KMCN 101 1999 80 1986 79 1925 59 1967
1925
RECORDS FOR 08-14
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 1925 71 1991 78 1925 57 1964
KATL 99 2007 73 1991 78 2007 56 2004
1995
1980
KCSG 102 1999 76 1991 78 2010 60 1967
1964
KMCN 102 1999 72 1931 77 2010 56 1967
1964
&&
.AVIATION...
18Z UPDATE...
SOME MID TO HIGH LEVEL CLOUDS MOVING INTO NW GA BUT OTHERWISE
MOSTLY CLEAR SKIES OVER THE TAF SITES. EXPECTING SOME AFTERNOON CU
TO DEVELOP BETWEEN 20Z-00Z. EXPECTING SOME ISOLATED THUNDERSTORM
TO POP UP AS WELL BUT THEY SHOULD BE SO ISOLATED THAT THEY DO NOT
AFFECT THE TAF SITES. WINDS WILL BE MAINLY OUT OF THE WEST TO
NORTH WEST IN THE 5-10KT RANGE. VSBYS SHOULD REMAIN VFR EXCEPT IN
AND AROUND TSRA DEVELOPMENT.
//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 72 94 71 94 / 20 40 30 10
ATLANTA 75 91 73 92 / 20 50 30 10
BLAIRSVILLE 70 86 67 86 / 40 70 30 10
CARTERSVILLE 72 88 69 91 / 30 70 30 10
COLUMBUS 76 94 75 95 / 20 40 30 10
GAINESVILLE 74 90 71 90 / 30 50 30 10
MACON 74 96 73 96 / 20 40 30 10
ROME 72 88 70 91 / 30 70 30 10
PEACHTREE CITY 72 91 70 93 / 20 50 30 10
VIDALIA 75 96 76 95 / 20 40 30 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT TUESDAY FOR THE FOLLOWING ZONES:
BIBB...BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...HOUSTON...
JEFFERSON...JOHNSON...LAURENS...MACON...MARION...MONTGOMERY...
PEACH...PULASKI...SCHLEY...STEWART...SUMTER...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WASHINGTON...WEBSTER...WHEELER...WILCOX...
WILKINSON.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...CHATTAHOOCHEE...CLARKE...CRAWFORD...GLASCOCK...
GREENE...HANCOCK...JONES...MADISON...MORGAN...MUSCOGEE...
OCONEE...OGLETHORPE...PUTNAM...TALIAFERRO...TAYLOR...WARREN...
WILKES.
&&
BDLHazardous weather outlook, Aug 8, 5:33 AM EDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 AM EDT MON AUG 8 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 533 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL AND EASTERN GEORGIA. SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... WEAK SURFACE TROUGH REMAINS IN PLACE ACROSS NORTH CENTRAL GEORGIA...AND THE COMBINATION OF THIS BOUNDARY AND OUTFLOW BOUNDARIES ASSOCIATED WITH SUNDAY NIGHT ACTIVITY WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE HEAT INDEX VALUES OF 105 TO 110 THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN GEORGIA. FOR MORE INFORMATION...PLEASE REFER TO THE LATEST HEAT ADVISORY. THE PRIMARY HAZARDS IN THUNDERSTORMS WILL BE GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. .DISCUSSION... HIGH PRESSURE RIDGE ALOFT CONTINUES TO DOMINATE THE REGION...RESULTING IN HOT TEMPERATURES ACROSS THE AREA. LOCATIONS ALONG AND SOUTH OF A LINE FROM COLUMBUS...TO MACON...TO ATHENS CAN EXPECT TO SEE ANOTHER DAY WITH AFTERNOON AND EVENING HEAT INDEX VALUES BETWEEN 105 AND 110. IN ADDITION TO THE RIDGE OF HIGH PRESSURE...THE WEAK SURFACE TROUGH REMAINS IN SITUATED ACROSS NORTH CENTRAL GEORGIA. THIS TROUGH...IN COMBINATION WITH OUTFLOW BOUNDARIES FROM SUNDAY NIGHTS ACTIVITY...WILL PRODUCE SCATTERED THUNDERSTORMS. MODERATE INSTABILITY IS EXPECTED TODAY WITH MODELED CAPE BETWEEN 1500 AND 2500 J/KG...AND LIFTED INDEX VALUES BETWEEN -2 AND -4. HIGHEST THUNDERSTORM POTENTIAL IS GENERALLY ACROSS CENTRAL GEORGIA...ALONG AND SOUTH OF A LINE FROM COLUMBUS TO MACON TO AUGUSTA. DEVELOPING STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES...HEAVY RAIN CAN BE EXPECTED AND COULD RESULT IN PONDING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 8, 4:09 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT MON AUG 8 2011
GAZ053-054-056-066>069-082045-
409 PM EDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TROUP...SPALDING...PIKE...MERIWETHER...UPSON...COWETA AND FAYETTE
COUNTIES UNTIL 445 PM EDT...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS ACROSS EXTREME SOUTHERN
COWETA...CENTRAL AND NORTHERN MERIWETHER...AND NORTHEAST
TROUP...MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TROUP...SPALDING...PIKE...MERIWETHER...NORTHWEST
UPSON...SOUTHERN COWETA AND SOUTHERN FAYETTE COUNTIES THROUGH 445 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ODESSADALE...ROCKY MOUNT...SAINT MARKS...LUTHERSVILLE...LONE
OAK...MOUNTVILLE...HOGANSVILLE...GRANTVILLE...GREENVILLE...HARRIS
CITY...WOOSTER...ALVATON...HARALSON...RALEIGH AND GAY. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3333 8446 3333 8428 3287 8443 3298 8486
3321 8497
TIME...MOT...LOC 2007Z 290DEG 17KT 3304 8472Special weather statement, Aug 8, 4:44 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT MON AUG 8 2011
GAZ048-056>058-067>070-078-079-082130-
444 PM EDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS
AND FREQUENT LIGHTNING IN TALBOT...SPALDING...PIKE...NEWTON...
MERIWETHER... LAMAR...UPSON...BUTTS...HARRIS AND HENRY COUNTIES
UNTIL 530 PM EDT...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM OLA TO PINE MOUNTAIN-CALLAWAY
GARDENS...MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TALBOT...SPALDING...PIKE...NEWTON...MERIWETHER... LAMAR...
UPSON...BUTTS...HARRIS AND HENRY COUNTIES THROUGH 530 PM EDT. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3345 8382 3320 8406 3304 8411 3290 8426
3272 8475 3281 8495 3299 8463 3309 8445
3321 8436 3347 8409
TIME...MOT...LOC 2043Z 285DEG 17KT 3341 8408 3320 8430
3307 8435 3296 8454 3284 8491Special weather statement, Aug 8, 5:25 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT MON AUG 8 2011
GAZ001-002-082200-
525 PM EDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...45 MPH WINDS
AND FREQUENT LIGHTNING IN WALKER AND DADE COUNTIES UNTIL 600 PM
EDT...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 14 MILES NORTHWEST OF RISING FAWN TO 6
MILES WEST OF CENTER POST...MOVING EAST AT 15 MPH. A BAND OF STRONG
WINDS JUST AHEAD OF THE STORMS WAS MOVING INTO WESTERN DADE COUNTY.
SOME OF THESE WINDS WERE GUSTING TO 45 TO 50 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WALKER AND DADE COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE CENTER POST...RISING FAWN...CEDAR
GROVE...SUTTLES MILL...LAFAYETTE...LINWOOD...COOPER HEIGHTS...
CLOUDLAND CANYON STATE PARK AND TRENTON. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3490 8544 3460 8513 3459 8550 3462 8554
3482 8559 3486 8559
TIME...MOT...LOC 2124Z 271DEG 13KT 3485 8575 3472 8558
3463 8545Special weather statement, Aug 8, 5:34 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT MON AUG 8 2011
GAZ007-012-013-021-082215-
534 PM EDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS
AND FREQUENT LIGHTNING IN PICKENS...CHEROKEE...GILMER AND GORDON
COUNTIES UNTIL 615 PM EDT...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROUNDTOP TO RANGER...MOVING EAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PICKENS...CHEROKEE...GILMER AND GORDON COUNTIES THROUGH 615 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RANGER...
OAKMAN...FAIRMOUNT...ROUNDTOP...BLAINE...HINTON...TALONA...TALKING
ROCK...MARION...SALACOA VALLEY...SEQUOYAH LAKE...LAKE TAMARACK...
TALMADGE...MARBLEHILL AND TATE. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3464 8425 3457 8427 3458 8433 3453 8434
3445 8431 3431 8449 3440 8465 3441 8465
3448 8479 3459 8470 3458 8465 3464 8465
TIME...MOT...LOC 2134Z 291DEG 11KT 3460 8458 3455 8460
3449 8469Special weather statement, Aug 8, 5:37 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 537 PM EDT MON AUG 8 2011 GAZ014>016-023-082215- 537 PM EDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS AND FREQUENT LIGHTNING IN SOUTHERN WHITE...LUMPKIN...EASTERN DAWSON AND HALL COUNTIES UNTIL 615 PM EDT... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER AURARIA TO NEAR MCKEE...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHITE...LUMPKIN...DAWSON AND HALL COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDES DAHLONEGA... AURARIA...GARLAND...MURRAYVILLE...GAINESVILLE...CLERMONT AND MOSSY CREEK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3456 8368 3428 8379 3444 8415 3455 8407 TIME...MOT...LOC 2135Z 291DEG 11KT 3449 8403
Special weather statement, Aug 8, 5:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT MON AUG 8 2011
GAZ001-002-011-082245-
553 PM EDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS
AND FREQUENT LIGHTNING IN WALKER...CHATTOOGA AND DADE COUNTIES UNTIL
645 PM EDT...
AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF RISING FAWN TO CENTER
POST...MOVING EAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALKER...EXTREME NORTH CHATTOOGA AND DADE COUNTIES THROUGH
645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CENTER POST...RISING FAWN...STEPHENSVILLE...CEDAR
GROVE...TRENTON...SUBLIGNA...SUTTLES MILL...CLOUDLAND CANYON STATE
PARK...NAOMI...CHATTANOOGA VALLEY...NOBLE...LAFAYETTE...LINWOOD AND
COOPER HEIGHTS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3493 8534 3463 8514 3454 8516 3458 8547
3466 8555 3488 8559
TIME...MOT...LOC 2153Z 270DEG 12KT 3481 8560 3471 8550
3464 8532The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:14 PM EDT | Special Weather Statement | FFC | Clarke, Oconee, Walton | 31 min |
| Aug 7, 10:25 PM EDT | Special Weather Statement | FFC | Towns, Union | 35 min |
| Aug 7, 11:14 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 31 min |
| Aug 7, 11:45 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 30 min |
| Aug 8, 12:23 AM EDT | Special Weather Statement | FFC | Chattooga, Walker | 37 min |
| Aug 8, 12:49 AM EDT | Special Weather Statement | FFC | Fannin | 26 min |
| Aug 8, 1:10 AM EDT | Special Weather Statement | FFC | Fannin | 50 min |
| Aug 8, 2:15 AM EDT | Special Weather Statement | FFC | Lumpkin | 30 min |
| Aug 8, 2:56 PM EDT | Special Weather Statement | FFC | Towns, White | 49 min |
| Aug 8, 3:28 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Aug 8, 4:09 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 36 min |
| Aug 8, 4:44 PM EDT | Special Weather Statement | FFC | Lamar, Pike, Spalding | 46 min |
| Aug 8, 5:25 PM EDT | Special Weather Statement | FFC | Dade, Walker | 35 min |
| Aug 8, 5:34 PM EDT | Special Weather Statement | FFC | Pickens | 41 min |
| Aug 8, 5:37 PM EDT | Special Weather Statement | FFC | Hall | 38 min |
| Aug 8, 6:02 PM EDT | Special Weather Statement | FFC | Harris | 28 min |
| Aug 8, 6:06 PM EDT | Special Weather Statement | FFC | Bibb, Jones, Twiggs | 24 min |
| Aug 8, 6:10 PM EDT | Special Weather Statement | FFC | Cherokee, Pickens | 50 min |
| Aug 8, 6:12 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
| Aug 8, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Jones, Twiggs, Wilkinson | 26 min |
| Aug 8, 6:26 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski | 34 min |
| Aug 8, 6:28 PM EDT | Special Weather Statement | FFC | Gordon | 47 min |
| Aug 8, 6:30 PM EDT | Special Weather Statement | FFC | Wilkinson | 30 min |
| Aug 8, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 37 min |
| Aug 8, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs, Wilkinson | 36 min |
| Aug 8, 6:42 PM EDT | Special Weather Statement | FFC | Treutlen | 33 min |
| Aug 8, 6:49 PM EDT | Special Weather Statement | FFC | Houston | 26 min |
| Aug 8, 6:54 PM EDT | Special Weather Statement | FFC | Chattahoochee, Macon, Marion, Muscogee, Schley | 36 min |
| Aug 8, 7:02 PM EDT | Special Weather Statement | FFC | Bleckley | 28 min |
| Aug 8, 7:08 PM EDT | Special Weather Statement | FFC | Heard | 52 min |
| Aug 8, 7:11 PM EDT | Special Weather Statement | FFC | Pickens | 34 min |
| Aug 8, 7:12 PM EDT | Special Weather Statement | FFC | Wilkinson | 33 min |
| Aug 8, 7:15 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen | 30 min |
| Aug 8, 7:18 PM EDT | Special Weather Statement | FFC | Bleckley, Dooly, Pulaski | 27 min |
| Aug 8, 7:23 PM EDT | Special Weather Statement | FFC | Taliaferro | 37 min |
| Aug 8, 7:27 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Schley, Stewart, Sumter, Webster | 63 min |
| Aug 8, 7:41 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Dooly, Laurens, Pulaski, Telfair and 1 more | 34 min |
| Aug 8, 7:42 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 33 min |
| Aug 8, 7:44 PM EDT | Special Weather Statement | FFC | Emanuel, Jefferson, Johnson, Montgomery, Treutlen, Washington | 31 min |
| Aug 8, 7:48 PM EDT | Special Weather Statement | FFC | Toombs | 27 min |
| Aug 8, 7:58 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 32 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.